Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 276, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2000, 8:53 AM CDT for Lincoln County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 8:53 AM CDT (13:53 UTC)
- Expired
- Aug 4, 2000, 9:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 041402 SVRBNA TNC103-041430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...RETRANSMISSION NATIONAL WEATHER SERVICE NASHVILLE TN 853 AM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FAYETTEVILLE * UNTIL 930 AM CDT * AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FAYETTEVILLE...OR ABOUT 4 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN LINCOLN COUNTY AT 915 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFAL:L ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:29 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 4, 3:29 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT THU AUG 3 2000 CURRENTLY...SFC FRONTAL BOUNDARY JUST TO THE NORTH AND WEST OF THE MIDSTATE...ALIGNED FROM JONESBORO-PADUCAH-LEXINGTON. PRETTY SOLID LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NW CWA...JUST AHEAD OF THIS FRONT. TEMPS ARE RUNNING IN THE MIDDLE AND UPPER 60S. MOSTLY CLOUDY SKIES ARE INVADING FROM THE NW. FORECAST CONCERNS...CHANCE...AND AREAL COVERAGE...OF SHOWERS AND THUNDERSTORMS TODAY THRU THE WEEKEND ACROSS THE CWA. CURRENT CONVECTION IN THE NW WILL AFFECT MANY AREAS OF THE WESTERN CWA THIS MORNING AND WILL REFLECT THIS WITH A MENTION OF HIGHER POPS IN A BROKEN DOWN TODAY PERIOD (THIS MORNING/REST OF TODAY). THE FRONTAL BOUNDARY WILL DROP SOUTHWARD INTO MIDDLE OF THE CWA THIS AFTERNOON. HIGHER THETA-E AIR AND INSTABILITY WILL RESIDE BASICALLY FROM THE NW TO THE SE. PRECIPITABLE WATER VALUES WILL DROP BY LATE AFTERNOON IN THE NORTHERN CUMBERLAND PLATEAU. THEREFORE...BEST CHANCES SOUTHWEST...LEAST NE. BY THIS EVENING THE FRONTAL BOUNDARY WILL DIP SOUTH OF MOST OF THE CWA. AGAIN...HIGHEST THETA-E AIR WILL HANG ON IN THE FAR SW AREAS OF THE MIDSTATE...AND BEST CHANCES OF RAIN WILL RESIDE THERE. FEEL CONFIDENT THAT THERE WILL BE SOME ACTIVITY THERE...SO WILL GO WITH A DIRECT MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS...BUT FEEL THAT COVERAGE WILL ONLY BE 30 PERCENT. SMALLEST CHANCES WILL BE IN THE NORTHERN PLATEAU (ISOLATED AT BEST). ELSEWHERE SLIGHT CHANCES. SHOULD SEE TEMPS DROP A LITTLE LOWER THAN SEEN THE LAST COUPLE OF NIGHTS...WITH DRIER AIR MOVING IN...ESPECIALLY THE NORTHEAST. NORTH PLATEAU AREAS WILL LIKELY DROP TO AGREEABLE FWC READINGS AROUND 60. BY TOMORROW...MOST AREAS WILL BE OUT OF THE AIR MASS THAT HAS BEEN PROVIDING THE NEEDED RAINFALL. MOSTLY TO PARTLY SUNNY SKIES WILL BE COMMON...AND THE ONLY CHANCE OF THUNDERSTORMS (ISOLATED) WILL BE IN THE SOUTHWEST CWA. INSTABILITY AND MOISTURE WILL BE STUBBORN TO EXIT THIS AREA. LOOKING INTO THE EXTENDED...WILL MAKE ONLY MINOR CHANGES TO THE FORECAST HERE. SATURDAY NIGHT MAY NOT BE SO MOSTLY CLEAR. AVN/ETA SUGGESTIVE OF AN MCS WELL NORTH OF THE AREA IN NRN IL...BUT NGM TRYING TO BRING THIS FEATURE MUCH FURTHER SOUTH...FAR ENUF TO WHERE THICKNESS PATTERN COULD BRING AT LEAST CONVECTIVE DEBRIS INTO THE NORTHWEST AREAS. ON SUNDAY...THERE WILL BE SOME MOISTURE ADVECTION OCCURRING THROUGH MOST OF THE CWA. ALL MODELS ARE SUGGESTING WEAK LIFT DURING THE DAY...AND WITH HEATING...SLIGHT CHANCES OF THUNDERSTORMS WERE INTRODUCED. RAINFALL WILL NOT BE AS PLENTIFUL THIS WEEKEND...AS IN THE LAST SEVERAL DAYS. AN UPPER RIDGE WILL BUILD IN...AND MOST OF THE FORCING WILL SHIFT TO THE NORTH AND EAST. NEXT UPPER TROF SET FOR TUESDAY...AND CURRENT FORECAST CHANCE OF RAIN STILL LOOKS GOOD. AS UPPER RIDGE BUILDS IN...TEMPS WILL WARM UP EACH DAY THROUGH THE WEEKEND...TRYING TO DRAW NEAR THE MID 90S BY EARLY NEXT WEEK. BNA 88/68/90/71 3211 CSV 83/61/85/64 21-- .BNA...NONE. DICKSON 15
In the hours before
Special weather statement, Aug 4, 5:43 AM CDT, 3 hours 10 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT FRI AUG 4 2000 A WEAK FRONTAL BOUNDARY WILL SLIDE THROUGH MIDDLE TENNESSEE TODAY AND TONIGHT. WITH THE ATMOSPHERE UNSTABLE...THIS FRONT WILL BE ABLE TO LIFT THE WARM AND MOIST AIR ALREADY IN PLACE...AND RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MOST OF THE MIDSTATE THIS MORNING. A FEW STORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS...HOWEVER THE THREAT OF SEVERE WEATHER WILL BE MINIMAL. BY AFTERNOON...THE BEST CHANCE FOR THUNDERSTORMS WILL RESIDE IN THE SOUTHWEST AREAS OF MIDDLE TENNESSEE. AGAIN...THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL. CHANCES FOR THUNDERSTORMS WILL DIMINISH EVERYWHERE HEADING THROUGH THE NIGHTTIME HOURS. THERE MAY BE PATCHY FOG LATE TONIGHT...OTHERWISE...NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. ACTIVATION1 OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS UNLIKELY THROUGH SATURDAY MORNING. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Aug 3, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 27 min |
| Aug 3, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 36 min |
| Aug 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Aug 3, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| Aug 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 32 min |
| Aug 4, 4:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 36 min |
| Aug 4, 5:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 42 min |
| Aug 4, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| Aug 4, 9:22 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.